Hail, Sebastian
- When
- May 29, 3:53 PM CST
- Where
- Sebastian County, Central City
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.317, -94.250
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 29, 1:53 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT MON MAY 29 2006 .DISCUSSION... SCATTERED THUNDERSTORMS ACROSS CENTRAL ARKANSAS INTO NORTHEAST TEXAS SHOULD CONTINUE TO BUILD NORTH AND AFFECT THE EASTERN SECTIONS OF CWA THROUGH THIS EVENING IN MODERATELY UNSTABLE AND WEAKLY CAPPED ENVIRONMENT. A BRIEF PULSE SEVERE STORM IS POSSIBLE DUE TO THE DEGREE OF INSTABILITY BUT ISOLATED IN COVERAGE. SYNOPTIC COLD FRONT EXTENDS THROUGH CENTRAL PLAINS BACK INTO EXTREME NW OK AND THE TX PANHANDLE. SOUTHERN END OF FRONT WILL GRADUALLY BECOME MORE EAST-WEST ORIENTED DURING THE NEXT COUPLE OF DAYS AND VERY SLOWLY PUSH THROUGH THE AREA. STRONG TO SEVERE STORMS EXPECTED ALONG THE FRONT LATER THIS AFTERNOON AND EVENING. THESE STORMS SHOULD DEVELOP INTO AN MCS OVERNIGHT BUT AT THIS POINT GIVE THE LOW LEVEL JET STRUCTURE WOULD EXPECT IT TO MOVE NEARLY DUE SOUTH AND LIKELY STAY WEST OF CWA. UNSTABLE AND WEAKLY CAPPED AIRMASS WILL REMAIN TO THE SOUTH OF AFOREMENTIONED FRONT WHICH FINALLY WILL CLEAR THE AREA BY THURSDAY. IN THE MEANTIME THE PRESENCE OF ANY OUTFLOW BOUNDARIES OR MCV... NEAR IMPOSSIBLE TO FORECAST...WILL SERVE AS FOCUS FOR CONVECTIVE DEVELOPMENT TUE AND WED. STAYING THE COURSE WITH A BROADBRUSH CHANCE OF THUNDERSTORMS THROUGH WED EVENING...HOWEVER THE SETUP MAY FAVOR HIGHER TERRAIN AREAS FROM DIURNALLY DRIVEN STORMS AND AREAS TO OUR WEST FROM MCS ACTIVITY AND LEAVE A RELATIVE MIN IN PRECIP THROUGH OUR WESTERN COUNTIES. AS FOR TEMP FORECAST...ALSO JUST ABOUT IMPOSSIBLE BUT WILL TREND COOLER THAN WHAT WE HAVE SEEN. WILL DEPEND HEAVILY ON CLOUDS AND PRECIP...HAVE OPTED TO STAY CLOSE TO WARMER MAV FOR OVERNIGHT LOWS AND TAKE THE MIDDLE GROUND ON DAYTIME HIGHS. PRECIP CHACNES DIMINISH ON THURSDAY AS FRONT FINALLY PUSHES SOUTH. DRY CONDITIONS INTO NEXT WEEK WITH TEMPS WARMING BACK TO ABOVE NORMAL READINGS...ANOTHER HEAT WAVE? && .PRELIMINARY POINT TEMPS/POPS... TUL 72 87 69 83 / 30 50 30 40 FSM 68 82 68 82 / 30 50 30 50 MLC 69 85 69 82 / 20 50 30 40 BVO 69 85 67 84 / 40 50 40 40 FYV 66 79 65 78 / 30 50 30 50 BYV 65 79 66 78 / 30 50 40 50 MKO 69 85 68 81 / 20 50 30 50 MIO 69 85 66 83 / 30 50 40 40 F10 69 87 69 83 / 20 50 30 40 HHW 70 84 70 82 / 30 50 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 23 LONG TERM FORECASTER ID= 14
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT MON MAY 29 2006
ARZ020-292115-
FRANKLIN AR-
348 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SOUTHERN FRANKLIN
AT 348 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF ALIX...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...OZARK...MEG...DENNING...ALTUS
AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT MON MAY 29 2006
ARZ020-292200-
FRANKLIN AR-
414 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 414 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF PETER PENDER...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PARADISE...TAFT...OZARK...
BRANCH...PETER PENDER...MEG...DENNING...CECIL...ALTUS...TONEY...
LONELM...CRAVENS...WATALULA...JETHRO...MOUNTAIN TOP...BARNES...
TURNERS BEND...CASS...REDDING AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
428 PM CDT MON MAY 29 2006
ARZ029-292215-
SEBASTIAN AR-
428 PM CDT MON MAY 29 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 428 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF LIBERTY...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...
MILLTOWN...URSULA...GREENWOOD...BARLING...LAVACA...ARKOLA...
HUNTINGTON...DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...JENNY LIND...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508302.